Remote Access Transactions of the Moscow Mathematical Society

Transactions of the Moscow Mathematical Society

ISSN 1547-738X(online) ISSN 0077-1554(print)



On problems concerning moment-angle complexes and polyhedral products

Authors: A. Bahri, M. Bendersky, F. R. Cohen and S. Gitler
Original publication: Trudy Moskovskogo Matematicheskogo Obshchestva, tom 74 (2013), vypusk 2.
Journal: Trans. Moscow Math. Soc. 2013, 203-216
MSC (2010): Primary 13F55, 14F45, 32S22, 52C35, 55U10; Secondary 16E05, 57R19
Published electronically: April 9, 2014
MathSciNet review: 3235796
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main goal of this paper is to give a list of problems closely connected to moment-angle complexes, polyhedral products, and toric varieties. Another purpose is to exhibit the ubiquity and utility of these spaces which have been the subject of seminal work of Buchstaber and Panov as well as many others.

References [Enhancements On Off] (What's this?)

  • 1. Adem A., Cohen F.R., Torres E. Commuting elements, simplicial spaces, and filtrations of classifying spaces, Math. Proc. of the Camb. Phil. Soc. 2011. Vol.152. P.91-114. MR 2860418
  • 2. Al-Raisi A. Thesis. In preparation.
  • 3. Anick D. Differential Algebras in Topology. A K Peters/CRC Press (February 28, 1993), ISBN-10: 1568810016. MR 1213682 (94h:55020)
  • 4. Astey L., Bahri A., Bendersky M., Cohen F.R., Davis D.M., Gitler S., Mahowald M., Ray N., Wood R. The $ KO^*$rings of $ BT^m$, the Davis-Januszkiewicz spaces and certain toric manifolds. To appear in JPAA.
  • 5. Bahri A., Bendersky M., Cohen F.R., Gitler S. The polyhedral product functor: a method of decomposition for moment-angle complexes, arrangements and related spaces , Advances in Math. 2010. Vol.225. P.1634-1668. arXiv:0711.4689. MR 2673742 (2012b:13053)
  • 6. Bahri A., Bendersky M., Cohen F.R., Gitler S. Decompositions of the polyhedral product functor with applications to moment-angle complexes and related spaces , PNAS. 2009. Vol.106, no30. P.12241-12244. MR 2539227 (2010j:57036)
  • 7. Bahri A., Bendersky M., Cohen F.R., Gitler S. Cup-products in generalized moment-angle complexes , Math. Proc. Camb. Phil. Soc, 2012.
  • 8. Bahri A., Bendersky M., Cohen F.R., Gitler S. Operations on polyhedral products and a new topological construction of infinite families of toric manifolds. arXiv:1011.0094.
  • 9. Bahri A., Bendersky M., Cohen F.R., Gitler S. A spectral sequence and Cartan formula for polyhedral products. In preparation.
  • 10. Baskakov I. Cohomology of $ K$-powers of spaces and the combinatorics of simplicial divisions , Russian Math. Surveys. 2002. Vol.57, no.5. P.989-990. MR 1992088 (2004b:55011)
  • 11. Baskakov I. Triple Massey products in the cohomology of moment-angle complexes , Russian Math. Surveys. 2003. Vol.58, no.5. P.1039-1041. MR 2035723 (2004j:55013)
  • 12. Baskakov I., Buchstaber V., Panov T. Algebras of cellular cochains, and torus actions , Russian Math. Surveys. 2004. Vol.59, no.3. P.562-563. MR 2117435 (2006b:57045)
  • 13. Björner A., Sarkaria K.S. The zeta function of a simplicial complex , Israel Journal of Math. 1998. Vol.103. P.29-40. MR 1613540 (99f:52017)
  • 14. Bott R., Samelson H. On the Pontryagin product in spaces of paths , Comment. Math. Helv. 1953. Vol.27. P.320-337. MR 0060233 (15:643b)
  • 15. Buchstaber V., Panov T. Actions of tori, combinatorial topology and homological algebra , Russian Math. Surveys. 2000. Vol.55, no.5. P.825-921. MR 1799011 (2002a:57051)
  • 16. Buchstaber V., Panov T. Torus actions and their applications in topology and combinatorics , AMS University Lecture Series. 2002. Vol.24. MR 1897064 (2003e:57039)
  • 17. Buchstaber V., Panov T., Ray N. Spaces of polytopes and cobordism of quasitoric manifolds , Moscow Math. J. 2007. Vol.7, no.2. P.219-242. MR 2337880 (2008f:55006)
  • 18. Callegaro F., Cohen F.R., Salvetti S. The cohomology of the braid group $ B_3$ and of $ SL_2(\mathbb{Z})$ with coefficients in a geometric representation. arXiv:1204.5390.
  • 19. Camacho C., Kuiper N., Palis J. The topology of holomorphic flows with singularity , Pub. IHES. 1978. Vol.48. P.5-38. MR 516913 (80j:58045)
  • 20. Chari C., Pressley A. A Guide to Quantum Groups. Cambridge University Press, July, 1995.
  • 21. Choi S., Park H. Wedge operations and torus symmetries. arXiv:1305.0136.
  • 22. Cohen F.R., Wu J. Artin's braid groups, free groups, and the loop space of the $ 2$-sphere , Quarterly Math J. 2011. Vol.62, no.4. P.891. MR 2853222
  • 23. Coxeter H.S.M. Regular Skew Polyhedra in Three and Four Dimensions, and their Topological Analogues , Proc. London Math. Soc. S2-43 (1). 1938. P.33-62. MR 1575418
  • 24. Danilov V.I. The geometry of toric varieties (Russian) , Uspekhi Mat. Nauk. 1978. Vol.33. P.85-134. Translated in Russian Math. Surveys. 1978. Vol.33. P.97-154. MR 495499 (80g:14001)
  • 25. Davis M., Januszkiewicz T. Convex polytopes, Coxeter orbifolds and torus actions , Duke Math. J. 1991. Vol.62, no.2. P.417-451. MR 1104531 (92i:52012)
  • 26. Davis M., Okun B. Cohomology computations for Artin groups, Bestvina. Brady groups, and graph products. arXiv:1002.2564v1. MR 2961283
  • 27. De Concini C., Procesi C. Wonderful models of subspace arrangements , Selecta Math. (N.S.). 1995. Vol.1, no.3. P.459-494. MR 1366622 (97k:14013)
  • 28. Deligne P., Goresky M., MacPherson R. L'algèbre de cohomologie du complément, dans un espace affine, d'une famille finie de sous-espaces affines , Michigan Math. J. 2000. Vol.48. P.121-136. MR 1786483 (2002b:14023)
  • 29. Denham G., Suciu A. Moment-angle complexes, monomial ideals and Massey products , Pure Appl. Math. Q. 2007. Vol.3, no.1. P.25-60. MR 2330154 (2008g:55028)
  • 30. Dobrinskaya N. Loops on polyhedral products and diagonal arrangements. arXiv:0901.2871.
  • 31. Dobrinskaya N. Higher commutators in the loop space homology of $ K$-products , Proc. Steklov Inst. Math. 2009. Vol.266. P.91-104. MR 2603262 (2011f:55010)
  • 32. Drinfel'd V.G. On the structure of quasi-triangular quasi-Hopf algebras , Funct. Anal. Appl. 1992. Vol.26. P.63-65. MR 1163026 (93i:16052)
  • 33. Ewald G. Spherical complexes and nonprojective toric varieties , Discrete and Computational Geometry. 1986. Vol.1. P.115-122. MR 834053 (87i:52012)
  • 34. Erokhovets N.Yu. Buchstaber invariant of simple polytopes , Uspekhi Mat. Nauk. 2008. Vol.63, issue 5(383). P.187-188. MR 2484035
  • 35. Félix Y., Tanré D. Rational homotopy of the polyhedral product functor , Proc. AMS. 2009. Vol.137. P.891-898. MR 2457428 (2009i:55011)
  • 36. Franz M. The integral cohomology of smooth toric varieties. arXiv:math/0308253v1.
  • 37. Franz M. The integral cohomology of toric manifolds , Proc. Steklov Inst. Math. 2006. Vol.252. P.53-62 [Proceedings of the Keldysh Conference, Moscow 2004]. MR 2255969 (2007f:14050)
  • 38. Franz M. Koszul Duality for Tori. Thesis. Universität Konstanz, 2001.
  • 39. Ganea T. A generalization of the homology and homotopy suspension , Comment. Math. Helv. 1965. Vol.39. P.295-322. MR 0179791 (31:4033)
  • 40. Gitler S., López de Medrano S. Moment-angle manifolds and intersections of quadrics , Geom. Topol. 2013. Vol.17. P.1497-1534. MR 3073929
  • 41. Goresky M., MacPherson R. Stratified Morse Theory , Ergebnisse Der Mathematik Und Ihrer Grenzgebiete. 3 $ ^{\text {rd}}$ series. Berlin: Springer-Verlag, 1988. Vol.14. MR 932724 (90d:57039)
  • 42. Grbić J., Theriault S. Homotopy type of the complement of a coordinate subspace arrangement of codimension two , Russian Math. Surveys. 2004. Vol.59, no.3. P.1207-1209. MR 2138475 (2005k:55023)
  • 43. Grbić J., Panov T., Theriault S., Wu J. Homotopy types of moment-angle complexes for flag complexes. arXiv:1211.0873v3.
  • 44. Haynes G.C., Cohen F.R., Koditschek D. Gait Transitions for Quasi-Static Hexapedal Locomotion on Level Ground , The $ 14$th International Symposium on Robotics Research (ISRR 2009). P.105-121.
  • 45. Hochster M. Cohen-Macaulay rings, combinatorics, and simplicial complexes , Ring theory, II (Proc. Second Conf., Univ. Oklahoma, Norman, Okla., 1975). P.171-223. Lecture Notes in Pure and Appl. Math. New York: Dekker, 1977. Vol.26. MR 0441987 (56:376)
  • 46. Hu Y. On the homology of complements of arrangements of sub-spaces and spheres , P.A.M.S. 1994. Vol.122. P.285-290. MR 1204377 (94k:52020)
  • 47. James I. Reduced product spaces , Ann. of Math. 1955. Vol.62. P.170-197. MR 0073181 (17:396b)
  • 48. Jewell K. Complements of sphere and sub-space arrangements , Topology Appl. 1994. Vol.56, no.3. P.199-214. MR 1269311 (95a:52017)
  • 49. Jewell K., Orlik P., Shapiro B.Z. On the complements of affine sub-space arrangements , Topology Appl. 1994. Vol.56. P.215-233. MR 1269312 (95a:52018)
  • 50. Kamiyama Y., Tsukuda S. The configuration space of the $ n$-arms machine in the Euclidean space , Topology Appl. 2007. Vol.154. P.1447-1464. MR 2310477 (2008f:55017)
  • 51. Kohno T. Linear representations of braid groups and classical Yang-Baxter equations , Cont. Math. 1988. Vol.78. P.339-363. MR 975088 (90h:20056)
  • 52. Kohno T. Vassiliev invariants and de Rham complex on the space of knots , Symplectic Geometry and Quantization, Contemp. Math. AMS, Providence, RI, 1994. Vol.179. P.123-138. MR 1319605 (96g:57010)
  • 53. Kohno T. Elliptic $ KZ$ system, braid groups of the torus and Vassiliev invariants , Topology Appl. 1997. Vol.78. P.79-94. MR 1465026 (2000c:57023)
  • 54. Longueville M. de, Schultz C. The cohomology rings of complements of subspace arrangements , Math. Ann. 2001. Vol.319, no.4. P.625-646. MR 1825401 (2002d:52009)
  • 55. López de Medrano S. Topology of the Intersection of Quadrics in $ \mathbb{R}^n$ , Algebraic Topology (Arcata, Ca), LNM. Springer-Verlag, 1989. Vol.1370. P.280-292. MR 1000384 (90f:58015)
  • 56. Luo S., Matsumura T., Moore F. Moment-Angle Complexes and the Big Cohen-Macaulayness.
  • 57. Notbohm D., Ray N. On Davis-Januszkiewicz homotopy types. I. Formality and rationalization , AGT. 2005. Vol.5. P.31-51. MR 2135544 (2006a:55016)
  • 58. Panov T. Cohomology of face rings, and torus actions , London Math. Soc. Lecture Notes. Surveys in Contemporary Mathematics, Cambridge, 2008. Vol.347. P.165-201. arXiv:math/0506526. MR 2388493 (2009b:13054)
  • 59. Panov T., Ray N., Vogt R. Colimits, Stanley-Reisner algebras, and loop spaces , Categorical decomposition techniques in algebraic topology, Progress in Mathematics. Basel: Birkhäuser, 2004. Vol.215. P.261-291. MR 2039770 (2004k:55008)
  • 60. Poincaré H. Sur les properieties des fonctions definies par les equations aux differences partiells. Thése. Paris, 1879.
  • 61. Porter G. The homotopy groups of wedges of suspensions , Amer. Math J. 1966. Vol.88. P.655-663. MR 0200926 (34:812)
  • 62. Putman A. Private communication.
  • 63. Qiang S. Thesis. Univ. of Rochester, 2011.
  • 64. Seeliger N. On the cohomology of the free loop space of a complex projective space.
    arXiv:1110.6608. MR 2370366 (2008m:55002)
  • 65. Shimura G. Introduction to the Arithmetic Theory of Automorphic Functions. Publications of the Mathematical Society of Japan. 1994. Vol.11. MR 0314766 (47:3318)
  • 66. Siegel C.L. Über die Normalform analytischer Differentialgleichungen in der Nähe einer Gleichgewischtslösung , Nachr. Akad. Wiss. Göttingen. Math.-Phys. Kl. 1952. S.21-30. MR 0057407 (15:222b)
  • 67. Stafa M. Thesis. Univ of Rochester, 2013, in preparation.
  • 68. Stanley R.P. Combinatorics and Commutative Algebra. $ 2^{\text {nd}}$ edition. Vol.41. Progress in Mathematics. Birkhäuser, Boston, MA, 1996. MR 1453579 (98h:05001)
  • 69. Suciu A. The rational homology of real toric manifolds. arXiv:1302.2342.
  • 70. Suciu A. Private communication.
  • 71. Ustinovsky Y. Doubling operation for polytopes and torus actions. arXiv:0909.1050.
  • 72. Ustinovsky Y. Toral rank conjecture for moment-angle complexes. arXiv:0909.1053.
  • 73. Vinberg E.B. Discrete linear groups generated by reflections (Russian) , Izv. Akad. Nauk SSSR Ser. Mat. 1971. Vol.35. P.1072-1112. English translation in Math. USSR Izvestija. 1971. Vol.5. P.1083-1119. MR 0302779 (46:1922)
  • 74. Wang X., Zheng Q. The homology of simplicial complement and the cohomology of the moment-angle-complexes. arXiv:1006.3904.
  • 75. Welker V., Ziegler G., Živaljević R. Homotopy colimits-comparison lemmas for combinatorial applications , Reine J. Angew. Math. 1999. Vol.509. P.117-149. MR 1679169 (2000b:55010)
  • 76. Zheng Q. The cohomology algebra of polyhedral products. arXiv:1206.6629.
  • 77. Ziegler G., Živaljević R. Homotopy types of sub-space arrangements via diagrams of spaces , Math. Ann. 1993. Vol.295. P.527-548. MR 1204836 (94c:55018)

Similar Articles

Retrieve articles in Transactions of the Moscow Mathematical Society with MSC (2010): 13F55, 14F45, 32S22, 52C35, 55U10, 16E05, 57R19

Retrieve articles in all journals with MSC (2010): 13F55, 14F45, 32S22, 52C35, 55U10, 16E05, 57R19

Additional Information

A. Bahri
Affiliation: Department of Mathematics, Rider University, Lawrenceville, New Jersey

M. Bendersky
Affiliation: Department of Mathematics, CUNY, New York, New York

F. R. Cohen
Affiliation: Department of Mathematics, University of Rochester, Rochester, New York

S. Gitler
Affiliation: Department of Mathematics, Cinvestav, San Pedro Zacatenco, Mexico

Keywords: Arrangements, cohomology ring, moment-angle complex, simplicial complex, simplicial sets, stable splittings, Stanley--Reisner ring, suspensions, toric varieties
Published electronically: April 9, 2014
Additional Notes: The first author was supported in part by the award of a Rider University Research Leave and Research Fellowship and grant number 210386 from the Simons Foundation
The third author thanks the Department of Mathematics at the University of Pennsylvania for partial support as well as for a fertile environment during the Fall of 2010. He was partially supported by DARPA grant number 2006-06918-01 during the preparation of this paper
The fourth author received support from CONACYT, Mexico
Dedicated: It is a pleasure for the authors to congratulate Vitya Buchstaber on this occasion of his 70th birthday
Article copyright: © Copyright 2014 A. Bahri, M. Bendersky, F. R. Cohen, S. Gitler

American Mathematical Society